Jump to content

Bearded: coming off Wellbutrin


Bearded

Recommended Posts

Hey all, 

I wanted to introduce myself, and with this comes my background:

 

For the sake of privacy, I will begin by saying someone close to me family wise is a psychiatrist, and when I was just a young boy noticed I had "ADD." (a.k.a. a boy being a boy)

So at a very young age, 4th grade, I was given Ritalin and Strattera, which should be illegal. In the 5th grade I got off them myself after realizing the negative effects it had on my appetite and mood. Around the same time, there was a couple days where I didn't want to get out of bed. So what do you think was the remedy? An anti-depressant.

 

I have taken an anti-depressant in one form or another for 13/14 years. I am 24 now, and am doing okay all things considered. Getting my masters degree, I live a good life, but one thing I have had repeatedly has been less than satisfactory sexual function. 

 

Probably about, say, 9 months ago I began to treat my body correctly. I only eat organic, drink organic, work out, iodine supplementation, herb cycle, and no fluoride intake. Still however, less than satisfactory sexual function. What I mean by this is I require stimulation almost all the time.

 

When I was about 17, I had gone to a psychiatrist with this same problem, and was told that Wellbutrin could in no way cause sexual problems, to which I said I don't care what you think, I'm going off. To his recommendation, I switched to Viibrid, and for the most part my sexual function did improve, but after a couple years it began to cause the same problems wellbutrin had initially.  

To clarify, I have had a hormonal profile done and I am in stellar shape. I don't have a problem with energy, I don't have a problem with cognitive processes. So to me this indicates there is an external factor to these difficulties.

 

9 months ago I switched to Wellbutrin again from Viibrid more as an experiment to see how I reacted. It was a gradual taper-switch and I experienced no side effects at all, but sexual function has not improved. So I brought this up to my doctor and he says it's possible that I just react that way to both SSRI's and SNRI's, and that there really aren't any other medicinal alternatives that I could try, and he asked what I thought about slowly getting off to see how I fared. 

 

My current intake: 150mgs Wellbutrin SR, once a day (night).

I tapered from 225mgs to 150mgs last week, and began to have a sluggish feeling that lasted 3 days. Fast forward to now, I'm doing fine.

 

I will be continuing with this taper. I have read a bit of the forum and have seen the 10% taper recommendation and I don't have a problem with this. I have a scale and should be fine. I just wanted to touch base with everyone.

 

 

I'm interested in seeing how I do - whether or not I am actually depressed deep down, or if the past decade has just been a large scale cover up of a ADD medication induced mini-depression.

I do get sluggish during the winter months or when it rains typically, but only time will tell.

 

Thanks!

Link to comment
  • ChessieCat changed the title to Bearded: coming off Wellbutrin
  • Moderator Emeritus

Bearded, hello and welcome to SA.  It is shameful that you were drugged so young.

 
To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 

 

Below are links explaining the importance of a slow taper.

  

 
 
The following link gives specific tips and information about tapering Wellbutrutrin.

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium 

End 2021  year 1 of Valium taper at 6mg

End 2022 year 2 of Valium taper at 2.75mg 

End 2023 year 3 of Valium taper at 1mg

Jan. 24, 2024: Hold at 1mg and shift to Imipramine taper.

Taper is 95% complete.

 

Imipramine 75 mg daily since 1986.  Jan.-Sept. 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Jan. 24, 2024: Resume Imipramine taper.  Current dose as of June 28: 5mg

Taper is 93% complete.  

  

Supplements: multiple, quercetin, omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg, iron, serrapeptase, nattokinase, L-Glutamine


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Hey Bearded,

 

Welcome to SA. Sorry to hear that you've been put through all of that. I'm another member coming off of wellbutrin after years of being medicated in all kinds of ways for diagnoses that were likely all nonsense. Unfortunately I don't have any answers regarding sexual side effects / withdrawal effects except that it sucks and you're not alone. I'm hoping that time is the answer. See you around.

 

Cheers,

Marmot

2004: Clonazepam and Celexa. 2005 - 2006: Effexor, then increased to high dose, then switched to Valproate and Seroquel. 2007: Wellbutrin + Strattera + Celexa. 2007 - 2008: Wellbutrin + Adderall + Paxil. 2008 - 2012: Wellbutrin + occasional SSRIs when I had worsened "depression", which happened around 4 times, usually after CT of WB. 2012 - 2014: WB + Sertraline, then WB + Pristiq (awful W/D) then WB + rTMS, then ketamine. 2014 - 2016: Wellbutrin 200 mg + Abilify 4 mg + Adderall 20-40 mg + Cipralex 20 mg. Oct 2016: "Tapered" Cipralex, felt outrageously anxious, irritable. Dec 2016: "Tapered" Adderall, then felt depressed, hopeless, fatigued.  Feb 6 2017: reinstated 20 mg Adderall. Mar 2017: switched to Vyvanse, upped to 30 mg. May - Aug 2017: "Tapered" Vyvanse + Abilify to zero. Oct 25, 2017: Wellbutrin from 200 to 100 mg. Sep 10, 2018:  Wellbutrin from 90 to 60 mg. Oct 29, 2018: WB from 60 to 50 mg. Dec 19, 2018: WB from 50 to 45 mg. Apr 15, 2019: WB 41 mg. May 14, 2019: WB 37 mg. Jun 8, 2019: WB 33 mg. Jul 22: WB 30 mg, then down by around 10% per month. Aug 2020: 0

 

Working hard to take my life back. Anything I say here is as a friend or peer supporter; it is not medical advice.

Link to comment

Thanks! It's not gonna be easy, but if life was easy it wouldn't be very interesting (in my opinion).

 

I think a lot of people are diagnosed incorrectly. I once went to a school where we found out the board was given grant money for reaching quota on ADHT referrals. Sounds like a gimmick to me

Link to comment

Quota?? Oh what a mess!!

Ya, it's tough but we'll get through it 😎

2004: Clonazepam and Celexa. 2005 - 2006: Effexor, then increased to high dose, then switched to Valproate and Seroquel. 2007: Wellbutrin + Strattera + Celexa. 2007 - 2008: Wellbutrin + Adderall + Paxil. 2008 - 2012: Wellbutrin + occasional SSRIs when I had worsened "depression", which happened around 4 times, usually after CT of WB. 2012 - 2014: WB + Sertraline, then WB + Pristiq (awful W/D) then WB + rTMS, then ketamine. 2014 - 2016: Wellbutrin 200 mg + Abilify 4 mg + Adderall 20-40 mg + Cipralex 20 mg. Oct 2016: "Tapered" Cipralex, felt outrageously anxious, irritable. Dec 2016: "Tapered" Adderall, then felt depressed, hopeless, fatigued.  Feb 6 2017: reinstated 20 mg Adderall. Mar 2017: switched to Vyvanse, upped to 30 mg. May - Aug 2017: "Tapered" Vyvanse + Abilify to zero. Oct 25, 2017: Wellbutrin from 200 to 100 mg. Sep 10, 2018:  Wellbutrin from 90 to 60 mg. Oct 29, 2018: WB from 60 to 50 mg. Dec 19, 2018: WB from 50 to 45 mg. Apr 15, 2019: WB 41 mg. May 14, 2019: WB 37 mg. Jun 8, 2019: WB 33 mg. Jul 22: WB 30 mg, then down by around 10% per month. Aug 2020: 0

 

Working hard to take my life back. Anything I say here is as a friend or peer supporter; it is not medical advice.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy